MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the catheter was inserted into the patient.The iabc balloon ruptured and blood in helium pathway.A new balloon was replaced and is now functioning normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported "the catheter was inserted into the patient.The iabc balloon ruptured and blood in helium pathway.A new balloon was replaced and is now functioning normally".No patient injury or cosnequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f24m0136.Additional information obtained from a teleflex representative indicates the re-turned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the returned iabc; the sheath extrusion was noted buckled and a portion was cut.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The bends to the central lumen were noted at approximately 28cm and 36cm.The outer lumen was noted damaged, consistent with being buckled at approximately 26.5cm to 28.5cm from the dis-tal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the bladder/helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one- way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.Multiple leaks were immediately detected from the iabc outer lumen at the locations of the previously noted damaged outer lumen.It could not be confidently determined how the damage occurred to the iab outer lumen.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.The guidewire met resistance and could not advance at approximately 60cm from the iabc distal tip.Some blood and debris was noted on the guidewire.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 24cm from the iabc luer.Some blood and de-bris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in helium pathway" is confirmed.During the investigation, the outer lumen was noted damaged, and leaks were noted resulting from the damaged outer lumen which caused the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged outer lumen.The root cause of the outer lumen leaks is undetermined; a potential root cause is customer handling.No further action is required at this time.This will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24558396
Report Number3010532612-2026-00206
Device Sequence Number21192254
Product Code DSP
UDI-Device Identifier10801902145748
UDI-Public(01)10801902145748(11)250102(17)261231(10)18F24M0136(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F24M0136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown